LymeNet Home LymeNet Home Page LymeNet Flash Discussion LymeNet Support Group Database LymeNet Literature Library LymeNet Legal Resources LymeNet Medical & Scientific Abstract Database LymeNet Newsletter Home Page LymeNet Recommended Books LymeNet Tick Pictures Search The LymeNet Site LymeNet Links LymeNet Frequently Asked Questions About The Lyme Disease Network LymeNet Menu

LymeNet on Facebook

LymeNet on Twitter




The Lyme Disease Network receives a commission from Amazon.com for each purchase originating from this site.

When purchasing from Amazon.com, please
click here first.

Thank you.

LymeNet Flash Discussion
Dedicated to the Bachmann Family

LymeNet needs your help:
LymeNet 2020 fund drive


The Lyme Disease Network is a non-profit organization funded by individual donations.

LymeNet Flash Post New Topic  New Poll  Post A Reply
my profile | directory login | register | search | faq | forum home

  next oldest topic   next newest topic
» LymeNet Flash » Questions and Discussion » Medical Questions » Has anyone had increased anger or agitation from taking artemisinin?

 - UBBFriend: Email this page to someone!    
Author Topic: Has anyone had increased anger or agitation from taking artemisinin?
tickbattler
Unregistered


Icon 1 posted            Edit/Delete Post   Reply With Quote 
My 4 year old son's LLMD suggested taking my son off artemisinin to see if that is the cause of his increasing angry and oppositional behavior.

I personally think the bad behavior is bart related...but would love to hear your experiences with artemisinin and whether this reaction happened to you or anyone you know from taking it?

Thanks,

tickbattler

IP: Logged | Report this post to a Moderator
lpkayak
Honored Contributor (10K+ posts)
Member # 5230

Icon 1 posted      Profile for lpkayak     Send New Private Message       Edit/Delete Post   Reply With Quote 
nope. my symptoms just go away...no herx

--------------------
Lyme? Its complicated. Educate yourself.

Posts: 13712 | From new england | Registered: Feb 2004  |  IP: Logged | Report this post to a Moderator
Keebler
Honored Contributor (25K+ posts)
Member # 12673

Icon 1 posted      Profile for Keebler     Send New Private Message       Edit/Delete Post   Reply With Quote 
-

I did not notice any agitation but I did feel sicker on it - but, then, I deal with liver pathway stuff that this uses.

I'm thinking that if it is making him feel ickier, that may be the reason for his behavior. Is he taking liver support measures? that might help.

Good luck to you both.

-

Posts: 48021 | From Tree House | Registered: Jul 2007  |  IP: Logged | Report this post to a Moderator
AthinLyne
Member
Member # 17626

Icon 1 posted      Profile for AthinLyne     Send New Private Message       Edit/Delete Post   Reply With Quote 
I had to reduce my dose. I felt that it was making me too anxious. I reduced the dose and my anxiety went away. I realize the anxiety could have been from my lyme/cos but it did go away when I reduced the amount of art. I was taking.
Posts: 28 | From New Jersey | Registered: Oct 2008  |  IP: Logged | Report this post to a Moderator
clairenotes
Frequent Contributor (1K+ posts)
Member # 10392

Icon 1 posted      Profile for clairenotes         Edit/Delete Post   Reply With Quote 
With children, it seems important to pay close attention to behavioral signs such as the ones you have described and err on the side of caution. Though arteminisin seems to help some people quite a bit, it was not the best remedy for me and a few others have had difficulty with it through the years. Aggression might be one ill effect although herxing could cause some aggression as well.

It would be very helpful to get an opinion from your LLMD. There have been reports of toxicity.

Claire

Posts: 1111 | From Colorado | Registered: Oct 2006  |  IP: Logged | Report this post to a Moderator
adamm
Unregistered


Icon 1 posted            Edit/Delete Post   Reply With Quote 
google artemisinin neurotoxicity--might explain it.
IP: Logged | Report this post to a Moderator
tickbattler
Unregistered


Icon 1 posted            Edit/Delete Post   Reply With Quote 
My son has been off it since Tuesday and his behavior is not any better. This tells me that it was not the artemisinin that caused the anger.

My gut feeling is that this is bart and thankfully my LLMD agreed to switch from Bactrim to Rifampin to see if it makes a difference. I really hope so!

Thanks for your input!

tickbattler

IP: Logged | Report this post to a Moderator
clairenotes
Frequent Contributor (1K+ posts)
Member # 10392

Icon 1 posted      Profile for clairenotes         Edit/Delete Post   Reply With Quote 
Tickbattler -- it took me several days to 'shake off' the immediate bad effects of arteminisin once I stopped taking it. But again, not everyone has the same bad response, so it may not be the arteminisin in your son's case. But just don't completely rule it out yet... it could be worthwhile to continue your observations for at least another week.

Best ~

Claire

Posts: 1111 | From Colorado | Registered: Oct 2006  |  IP: Logged | Report this post to a Moderator
   

Quick Reply
Message:

HTML is not enabled.
UBB Code is enabled.

Instant Graemlins
   


Post New Topic  New Poll  Post A Reply Close Topic   Feature Topic   Move Topic   Delete Topic next oldest topic   next newest topic
 - Printer-friendly view of this topic
Hop To:


Contact Us | LymeNet home page | Privacy Statement

Powered by UBB.classic™ 6.7.3


The Lyme Disease Network is a non-profit organization funded by individual donations. If you would like to support the Network and the LymeNet system of Web services, please send your donations to:

The Lyme Disease Network of New Jersey
907 Pebble Creek Court, Pennington, NJ 08534 USA


| Flash Discussion | Support Groups | On-Line Library
Legal Resources | Medical Abstracts | Newsletter | Books
Pictures | Site Search | Links | Help/Questions
About LymeNet | Contact Us

© 1993-2020 The Lyme Disease Network of New Jersey, Inc.
All Rights Reserved.
Use of the LymeNet Site is subject to Terms and Conditions.